Alert archive / Virginia / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 76, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at May 13, 2000, 6:55 PM EDT for Louisa County, Virginia. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 13, 2000, 6:55 PM EDT (22:55 UTC)
- Expired
- May 13, 2000, 7:40 PM EDT
- In force
- 45 min
- Issued by
- NWS Wakefield, VA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Louisa County, VA
The radar
The Sterling radar (KLWX), 120 km from the middle of the area, began a volume at 22:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 13, 5:15 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 10.9 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 680 J/kg
- Mixed-layer CIN
- -169 J/kg
- Mixed-layer LCL
- 1644 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- -23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.7
The text
As transmitted, in the capitals the NWS used until 2016.
060 WUUS51 KAKQ 132256 SVRAKQ VAC109-132340- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WAKEFIELD VA 655 PM EDT SAT MAY 13 2000 THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LOUISA COUNTY IN CENTRAL VIRGINIA * UNTIL 740 PM EDT * AT 654 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 11 MILES SOUTHWEST OF FERNCLIFF...OR ABOUT OVER PALMYRA...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR FERNCLIFF AT 710 PM EDT BOSWELLS TAVERN AND BYRD MILL AT 720 PM EDT TREVILIANS AND GREEN SPRINGS AT 730 PM EDT LOUISA AT 735 PM EDT THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF DIMES. WINDS UP TO 60 MILES AN HOUR. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 3799 7826 3791 7808 3802 7790 3818 7810 $$ CULLEN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 5:30 PM EDT, 1 hour 25 minutes earlier.
Area forecast discussion, May 13, 5:30 PM EDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
530 PM EDT SAT MAY 13 2000
UPDATED ZONE FORECASTS TO INCLUDE SEVERE THUNDERSTORM WATCH UNTIL
10 PM FOR WESTERN HALF AKQ CWA.
.AKQ...SMALL CRAFT ADVISORY CHES BAY SOUTH OF SMITH POINT AND
ATLC CSTL WTRS FENWICK ISL TO CURRITUCK BEACH LIGHT.
CULLENIn the hours before
Special weather statement, May 13, 5:15 PM EDT, 1 hour 40 minutes before
VAZ048-049-060>076-079-080-140200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD, VA 515 PM EDT SAT MAY 13 2000 ...SEVERE THUNDERSTORM WATCH 290 IN EFFECT UNTIL 10 PM... THE SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR THE FOLLOWING COUNTIES IN CENTRAL AND SOUTHERN VIRGINIA: AMELIA APPOMATTOX BRUNSWICK CAROLINE CHESTERFIELD CUMBERLAND DINWIDDIE ESSEX FLUVANNA GOOCHLAND HANOVER HENRICO KING AND QUEEN KING WILLIAM LOUISA LUNENBURG MECKLENBURG NOTTOWAY POWHATAN PRINCE EDWARD RICHMOND WESTMORELAND AND THE FOLLOWING INDEPENDENT CITIES: RICHMOND STAY TUNED TO NOAA WEATHER RADIO AND/OR LOCAL MEDIA FOR LATER STATEMENTS AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. CULLEN
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 6:15 PM EDT | Severe Thunderstorm Warning | AKQ | Fluvanna | 45 min |
| May 13, 6:43 PM EDT | Flash Flood Warning | AKQ | Fauquier, Rappahannock | 2 hr |
| May 13, 7:03 PM EDT | Severe Thunderstorm Warning | AKQ | Fluvanna | 32 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.